By Topic

A simple approach for construction of algebraic-geometric codes from affine plane curves

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Gui-Liang Feng ; Center for Adv. Comput. Studies, Southwestern Louisiana Univ., Lafayette, LA, USA ; T. R. N. Rao

The current algebraic-geometric (AG) codes are based on the theory of algebraic-geometric curves. In this paper we present a simple approach for the construction of AG codes, which does not require an extensive background in algebraic geometry. Given an affine plane irreducible curve and its set of all rational points, we can find a sequence of monomials xiyj based on the equation of the curve. Using the first r monomials as a basis for the dual code of a linear code, the designed minimum distance d of the linear code, called the AG code, can be easily determined. For these codes, we show a fast decoding procedure with a complexity O(n7/3), which can correct errors up to [(d-1/2]. For this approach it is neither necessary to know the genus of curve nor the basis of a differential form. This approach can be easily understood by most engineers

Published in:

IEEE Transactions on Information Theory  (Volume:40 ,  Issue: 4 )